Should I switch meds?
Sep 1, 2003
Thanks for answering this. I have been on my first regimen of Epivir, Ziagen and Sustiva for just over three years now with relatively good results. I have been undetectable since starting treatment and my T-cells average around 300, although I would like to see them higher. My only real side effect has been a rise in cholesterol and triglycerides although with the help of Lipitor and a low fat diet I have been able to get my cholesterol down to 180. My triglycerides are around 400. My doctor still feels this is too high and has suggested I switch to Atazanavir. Are these numbers too high in your opinion and is it worth giving up on a treatment regimen that is working so well at keeping me undetectable? I had hoped to be on this regimen for as long as I could since it was working so well. Any insight would be greatly appreciated. AP
Response from Dr. Boyle
If you're that happy with the regimen, I would consider further efforts to control your triglycerides before I strongly urged you to switch. Your current triglycerides are certainly higher than desirable, but they're not horrible, and triglycerides are not strongly associated with cardiovascular disease anyway. Although atazanavir is a reasonable choice for switch, and is pretty well tolerated, you just never know.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Penis After Rubbing Vagina Worried I Have HIV
- Chest Cold After Oral Sex With No Protection Does It Mean I Have HIV
- Hairy Tongue After Licking Anus Worried I Have HIV
- Vaginal Discharge After Getting Fingered Worried I Have HIV
- Can Moles On Your Vagina Cause Cervical Cancer?
- Can Smx/tmp Cure Trichomoniasis?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.